Alert archive / Maine / Gale Warnings in 2017
Gale Warning 28, NWS Gray, ME
NWS Gray, ME issued this gale warning at May 14, 2017, 3:12 AM EDT. It took effect at May 14, 2017, 6:00 AM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2017, 3:12 AM EDT (07:12 UTC)
- In effect from
- May 14, 2017, 6:00 AM EDT
- Expired
- May 15, 2017, 2:36 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
783 WHUS71 KGYX 140712 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 312 AM EDT SUN MAY 14 2017 ANZ150-152-154-142115- /O.UPG.KGYX.SC.Y.0055.170514T1000Z-170515T1000Z/ /O.NEW.KGYX.GL.W.0028.170514T1000Z-170515T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 312 AM EDT SUN MAY 14 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-142115- /O.CON.KGYX.SC.Y.0055.170514T1000Z-170515T1000Z/ PENOBSCOT BAY-CASCO BAY- 312 AM EDT SUN MAY 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
643 WHUS71 KGYX 141919 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 319 PM EDT SUN MAY 14 2017 ANZ150-152-154-150700- /O.EXT.KGYX.GL.W.0028.000000T0000Z-170515T0700Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 319 PM EDT SUN MAY 14 2017 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM EDT MONDAY... * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-150930- /O.EXT.KGYX.SC.Y.0055.000000T0000Z-170515T2200Z/ PENOBSCOT BAY-CASCO BAY- 319 PM EDT SUN MAY 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
868 WHUS71 KGYX 150636 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 236 AM EDT MON MAY 15 2017 ANZ150-152-154-152200- /O.CAN.KGYX.GL.W.0028.000000T0000Z-170515T0700Z/ /O.EXA.KGYX.SC.Y.0055.000000T0000Z-170515T2200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 236 AM EDT MON MAY 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-152200- /O.CON.KGYX.SC.Y.0055.000000T0000Z-170515T2200Z/ PENOBSCOT BAY-CASCO BAY- 236 AM EDT MON MAY 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at May 14, 12:35 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 14, 12:35 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1235 AM EDT Sun May 14 2017
.SYNOPSIS...
Low pressure will move northeast off the Jersey shore tonight
and to the southern tip of Nova Scotia by late Sunday night.
This low will bring rain to our region tonight through at least
early Monday. A warm front will approach from the west Tuesday
night and Wednesday bringing warm air to the region midweek. A
cold front will pass through the region late in the week
followed by high pressure late in the weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1230 AM...This update just slows the arrival of rain where it
has arrived yet, and backs off QPF in the near future following
the same lines /which should lower total QPF as well/. The
ridging is holding over much of ME, and is just starting to move
NE thru York county. It should be raining everywhere by morning
though.
2152Z Update...
Mostly altostratus and thick cirrus are over our skies this
evening as blow off from low pressure south of New Jersey
blossoms northeast. Some echoes are showing up on radar over
southern NH but drier low to mid layers are keeping anything
from reaching the ground as yet. We should see lower levels
moistening the next few hours and some bona fide showers
reaching the ground first in NH. Have adjusted temperatures and
dew points for current trends. The rest of the forecast is on
track.
Previous discussion...
Low pressure will develop off the Jersey shore tonight and move
northeastward into the Gulf of Maine Sunday. This will bring a
dousing rain to the region, but slightly lighter amounts are
forecasted on average than previously expected. The heaviest
rain is expected to develop prior to midnight across southern
zones, with the heaviest rain falling over northern and eastern
sections Sunday into Sunday evening. Overall, limited flooding
is expected - which should be relegated to areas susceptible to
urban/poor drainage issues.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Not a very nice day Sunday, with low pressure just off to our
east. Rain is expected throughout the day, but at least the
heaviest rainfall will be pushing off to the east during the
afternoon hours. Even so, rain, drizzle, cold temps, and stiff
northerly winds will make it a not so nice Mother's Day. The
same can be said for Sunday night with rain and/or numerous
showers around with below normal temperatures and gusty
northerly winds.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The models are indicating improving weather and warmer
temperatures for the long term. Starting with Monday, low
pressure will be in the Gulf of maine and slowly moving away. We
will still be plagued with showers or even some steady rain in
the morning and gusty winds, but both wind and precipitation
will be decreasing during the day. For Tuesday ridging aloft
will be moving into the region with temperatures rising into the
60s and 70s. A warm front will approach Tuesday night which will
spread some showers into the region early Wednesday morning. The
highest probability will be in the mountains. This front will
move through during the day Wednesday. Temperatures will rise
into the 60s and 70s again with southern New Hampshire
approaching 80 degrees. For Thursday the temperatures will soar
into the 70s and 80s with the front well to our north and a warm
southwest wind settling in. A cold front will approach late in
the day Thursday which will produce some thunderstorms mostly
late in the day or early evening. The cold front will move
through late Thursday night with high pressure building overhead
Friday and Saturday.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term...Conditions should become MVFR all areas this
evening. All terminals, except KHIE, will fall to IFR or lower
tonight, and that will persist thru Sunday. IFR conditions may
persist through Sunday night with some improvement foreseen for
southwestern NH.
Long Term...IFR likely Monday morning in Maine and MVFR in New
Hampshire and improve to VFR in the afternoon. Northwest winds
will gust to near 30 knots for a time on Monday. VFR is expected
Tuesday through Thursday.
&&
.MARINE...
Short Term...Small craft advisories remain in effect for all
waters Sunday and Sunday night. There is a low prob of a few
hours of low-end gale conditions, but confidence is too low at
this time to issue a gale warning.
Long Term...Expect SCA or minimal gale for Monday. Quiet on the
waters Tuesday and Wednesday. A southwest wind will increase on
Thursday but is expected to remain below SCA criteria.
&&
.FIRE WEATHER...
Significant rainfall is expected tonight and Sunday,
with cool and showery conditions on Monday. Drier and warmer
air air moves in for the middle of next week.
&&
.HYDROLOGY...
Expect 1.00 to 2.00 inches of rain tonight through Sunday.
There will be This will cause rises on area rivers and streams,
but they are expected to remain below flood stage. Localized
flooding of urban and low-lying areas, as well as roads is also
possible.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 6 AM this morning to 6 AM EDT Monday
for ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...Cempa/Hanes
SHORT TERM...Ekster
LONG TERM...Hawley
AVIATION...
MARINE...
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, May 13, 3:50 PM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 350 PM EDT Sat May 13 2017 MEZ007>009-NHZ001>003-005-007-011-142000- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Southern Grafton-Sullivan-Cheshire- 350 PM EDT Sat May 13 2017 This Hazardous Weather Outlook is for west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-NHZ004-006-008>010-012>015-142000- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Carroll-Southern Carroll-Merrimack-Belknap-Strafford- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 350 PM EDT Sat May 13 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is potential for heavy rain and gusty winds as a coastal low moves northward along the coast Sunday and Monday. The heaviest rain is expected Sunday. Rivers are currently expected to remain within their banks, but urban and poor drainage flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-142000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 350 PM EDT Sat May 13 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low end gales will be possible Sunday for a brief time, but the probability is too low for a watch or warning at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.